Signs of Study Drug Addiction

Home / Uncategorized / Signs of Study Drug Addiction

study drugPrescription stimulants like Adderall, Concerta or Ritalin, so-called study drugs, can help you focus and perform better academically – so what’s the harm?

Many people mistakenly believe that because these stimulants came from a doctor and are often given to kids they’re safer than “street drugs.” But thanks to the opioid epidemic, we know that just because a drug is prescribed by a medical professional it doesn’t mean that it’s safe.

In fact, it’s downright dangerous to take prescription medication that’s not prescribed for you. According to the Partnership for Drug-Free Kids, stimulants increase the amount of natural chemical messengers called norepinephrine and dopamine in the brain. The result: increased blood pressure and heart rate, constricted blood vessels, increased blood glucose and increased breathing.

When abused, these physical effects can lead to rapid or irregular heartbeat, delirium, panic, psychosis, paranoia, heart failure, heart attack or deadly seizures. And, of course, there’s also a huge risk of fatal overdose, especially among individuals without attention-deficit/hyperactivity disorder (ADHD). What’s more, discontinued use can result in withdrawal effects such as depression.

So how do you know if someone you love is abusing study drugs? According to the Partnership for Drug-Free Kids, the telltale signs of Adderall abuse may include:

  • Hyperactivity
  • Intense irritability
  • Increased hostility
  • Insomnia
  • Irregular heartbeat
  • High blood pressure
  • Paranoia
  • Unexplained weight loss

Help for Study Drug Addiction
NorthStar Transitions’ Boulder, CO, treatment program combines top clinical care with an inspirational environment to help people of all ages step into a life of recovery that’s more rewarding than they could have imagined during the depths of their drug abuse. Contact us for more information about our study drug addiction treatment. Our admissions counselors can be reached at 303-558-6400.